Pt SD Congestive heart failure with itraconazole

Pt SD congestive heart failure 5 images

This 63 year old woman with a lung nodule, probably caused by Aspergillus, was treated with itraconazole 300mg daily. After 3 weeks, she noticed dizziness and her blood pressure was reduced at 100/60.  A week later, she was complaining of headaches, feeling unwell and fluctuating blood pressure. Her BP was 133/62 and pulse 90/min and regular. Her thyroid replacement therapy was excessive and so reduced, as was her itraconazole dose, although subsequent itraconazole levels were in the therapeutic range. Six days later she was admitted to hospital very breathless with bilateral pleural effusions. Itraconazole was stopped.

Her CXR shows bilateral effusions, probable cardiac enlargement and some upper lobe vessel fullness in the lungs. The CT scan confirms bilateral flexural effusions, with associated consolidated lung and fluid in the fissure on the right. The heart is enlarged and right ventricle dilated. In May, all had resolved and she is left with a nodule in the left lower lobe.